Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 176, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 26, 2014, 5:36 PM CDT for Presidio County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2014, 5:36 PM CDT (22:36 UTC)
- Expired
- Jun 26, 2014, 6:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.6 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 627 J/kg
- Mixed-layer CIN
- -355 J/kg
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890 WUUS54 KMAF 262236 SVRMAF TXC377-262300- /O.NEW.KMAF.SV.W.0176.140626T2236Z-140626T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 536 PM CDT THU JUN 26 2014 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PRESIDIO COUNTY IN SOUTHWEST TEXAS... * UNTIL 600 PM CDT * AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EAST CENTRAL PRESIDIO COUNTY...OR 14 MILES SOUTH OF MARFA... MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL MOVE ACROSS FARM TO MARKET ROAD 169 SOUTH OF MARFA. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... EASTERN PRESIDIO COUNTY... CENTRAL PRESIDIO COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 2982 10386 3002 10431 3025 10408 3014 10380 TIME...MOT...LOC 2235Z 044DEG 10KT 3011 10399 $$
1 follow-up statement
705 WWUS54 KMAF 262249 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 549 PM CDT THU JUN 26 2014 TXC377-262300- /O.CON.KMAF.SV.W.0176.000000T0000Z-140626T2300Z/ PRESIDIO- 549 PM CDT THU JUN 26 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR EAST CENTRAL PRESIDIO COUNTY... AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER FM 169 ABOUT 15 MILES SOUTH OF MARFA...MOVING SOUTHWEST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 2982 10386 3002 10431 3025 10408 3014 10380 TIME...MOT...LOC 2249Z 044DEG 10KT 3008 10402 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:31 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 26, 2:31 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT Thu Jun 26 2014
.DISCUSSION...
West to northwesterly aloft will continue through the weekend.
Lacking decent upper level ridging, very intense daytime heating
(above normal temperatures) along and east of a dryline should
allow isolated to widely scattered thunderstorms to develop most
afternoons and evenings through Sunday across mainly west Texas
and the mountains extreme southwest Texas.
By next Monday through Thursday upper level ridging is forecast
to strengthen from the southern Rockies to the Gulf Coast. This
will turn the mid level flow to the northeast and east and
increase subsidence across the forecast area and diminish the
threat of convection. The exception could be southeast New Mexico
on Monday and Tuesday where mid level flow off the New Mexico
mountains and could steer storms into those areas. Temperatures
should continue above normal next week with upper ridging in
place.
&&
.FIRE WEATHER...
A few locations over the southeast New Mexico Plains will see
minimum RHs near 15 percent this afternoon, however 20 foot wind
speeds should stay below 20 mph sustained. Recovery tonight will be
good to excellent over all but the Guadalupe Mountains. The base of
an upper level storm system will pass over New Mexico Friday.
Increasing mid level winds and hot temperatures will result in gusty
southwest 20 foot winds Friday afternoon, especially over the
Guadalupe Mountains and portions of the southeast New Mexico Plains.
Since minimum afternoon RHs will drop to 10 to 15 percent in these
areas, will issue a Red Flag Warning from 27/19Z until 28/02Z.
There has been some greenup in these areas, but there are still dry
fuels and the Fire Danger Rating will be high to very high. A
dryline will sharpen up over the Permian Basin and Lower Trans Pecos
Friday afternoon with scattered thunderstorms possible along it.
Recovery Friday night will be poor along and west of a Maljamar,
Balmorhea and Presidio line.
The upper storm system will move east of the region Saturday. It
will still be hot and dry west of the dryline with minimum afternoon
RHs dropping to 10 to 15 percent along and west of a Gail, Midland,
Alpine and Presidio line. However, 20 foot wind speeds will stay
below 20 mph sustained for the most part. Recovery Saturday night
will be similar to Friday night. The dryline will stay further west
Sunday afternoon with minimum RHs of 10 to 15 percent expected along
and west of a Hobbs, Wink, Marfa and Presidio line. 20 foot wind
speeds do not appear strong enough for critical fire weather
conditions.
&&
.CLIMATE...With summer upon us locations in West Texas and
Southeast New Mexico are approaching...or are at the hottest
climatological normals for the year. The following is the NCDC
climatological normals for the hottest maximum temperatures during
the year.
Location Temp Start Date End Date
-------- ---- ---------- --------
Midland Intl AP 95 June 28 August 9
Odessa 96 June 19 June 25
Andrews 95 June 15 August 11
Seminole 94 July 1 July 10
Snyder 94 July 6 August 14
Fort Stockton 95 June 20 July 3
Alpine 91 June 15 June 20
Hobbs 95 June 13 July 20
Carlsbad 96 June 23 July 1
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 95 69 99 70 / 20 20 10 10
BIG SPRING TX 94 69 96 74 / 10 10 20 20
CARLSBAD NM 100 67 105 69 / 10 10 0 0
DRYDEN TX 96 74 99 75 / 10 10 10 10
FORT STOCKTON TX 95 72 100 73 / 20 20 20 20
GUADALUPE PASS TX 93 69 95 67 / 10 10 0 0
HOBBS NM 95 65 100 66 / 20 20 10 10
MARFA TX 90 57 94 60 / 30 30 10 10
MIDLAND INTL AIRPORT TX 94 72 99 74 / 10 10 20 20
ODESSA TX 95 71 99 73 / 10 10 10 10
WINK TX 97 73 102 72 / 20 20 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING from 1 PM to 8 PM MDT Friday FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ...Southeast
Plains/BLM Roswell/LNZ.
TX...RED FLAG WARNING from 1 PM to 8 PM MDT Friday FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
&&
67/12Hazardous weather outlook, Jun 26, 1:44 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 144 PM CDT THU JUN 26 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 144 PM CDT THU JUN 26 2014 /1244 PM MDT THU JUN 26 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER THE MARFA PLATEAU INTO THE PRESIDIO VALLEY THIS AFTERNOON AND EVENING, WITH MORE ISOLATED STORMS POSSIBLE ACROSS THE UPPER TRANS PECOS INTO THE SOUTHEAST NEW MEXICO PLAINS AND WESTERN PERMIAN BASIN. A FEW STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. DUE TO PLENTIFUL MOISTURE IN THE AIR, LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY SOUTHWEST WINDS, AND DRY AND HOT CONDITIONS WILL CREATE CONDITIONS FAVORABLE FOR FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS FRIDAY AFTERNOON AND EVENING. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS. WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG A DRYLINE STRETCHING OVER THE PERMIAN BASIN, STOCKTON PLATEAU, LOWER TRANS PECOS AND INTO THE BIG BEND REGION FRIDAY AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL DAMAGING WINDS AND HEAVY RAINFALL THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 26, 3:15 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CDT THU JUN 26 2014
TXZ074-262100-
DAVIS/APACHE MOUNTAINS AREA-
315 PM CDT THU JUN 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 400
PM CDT...
STRONG THUNDERSTORMS WERE LOCATED 6 MILES NORTHEAST OF CAMP MITRE
PEAK AND 4 MILES WEST OF INDIAN LODGE STATE PARK AT 314 PM
CDT...MOVING SOUTHEAST AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.
&&
LAT...LON 3052 10356 3040 10373 3046 10407 3059 10420
3080 10387
TIME...MOT...LOC 2014Z 326DEG 3KT 3053 10371
HUFFMANSpecial weather statement, Jun 26, 3:53 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 353 PM CDT THU JUN 26 2014 TXZ058-074-075-262130- PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 353 PM CDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL JEFF DAVIS...NORTH CENTRAL BREWSTER...SOUTH CENTRAL REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 430 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF STAR MOUNTAIN AT 353 PM CDT...MOVING EAST AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3095 10340 3049 10335 3052 10378 3080 10383 TIME...MOT...LOC 2053Z 268DEG 25KT 3067 10363 HUFFMAN
Special weather statement, Jun 26, 4:05 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 405 PM CDT THU JUN 26 2014 NMZ028-TXZ058-059-262130- LOVING-EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS- 405 PM CDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN CULBERSON...NORTHWESTERN LOVING...NORTHWESTERN REEVES AND SOUTHEASTERN EDDY COUNTIES UNTIL 430 PM CDT/330 PM MDT/... A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF RED BLUFF RESERVOIR AT 405 PM CDT/305 PM MDT/...MOVING EAST AT 20 MPH. THIS STORM WAS CROSSING U.S. HWY 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3221 10381 3189 10374 3184 10410 3206 10416 TIME...MOT...LOC 2105Z 247DEG 16KT 3201 10402
Special weather statement, Jun 26, 4:30 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 PM CDT THU JUN 26 2014 TXZ058-074-075-262215- PECOS-DAVIS/APACHE MOUNTAINS AREA-REEVES COUNTY AND UPPER TRANS PECOS- 430 PM CDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL JEFF DAVIS...NORTH CENTRAL BREWSTER...SOUTH CENTRAL REEVES AND WEST CENTRAL PECOS COUNTIES UNTIL 515 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST OF HOVEY AT 429 PM CDT...MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS NEAR 55 MPH ARE POSSIBLE WITH THIS THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3103 10325 3065 10309 3058 10356 3079 10365 TIME...MOT...LOC 2129Z 259DEG 22KT 3073 10347 HUFFMAN
Special weather statement, Jun 26, 5:13 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 513 PM CDT THU JUN 26 2014 TXZ074-075-081-262245- PECOS-DAVIS/APACHE MOUNTAINS AREA-BIG BEND AREA- 513 PM CDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL PECOS AND NORTH CENTRAL BREWSTER COUNTIES UNTIL 545 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 16 MILES WEST OF SIERRA MADERA AT 512 PM CDT...MOVING EAST AT 30 MPH. SMALL HAIL AND WIND GUSTS NEAR 50 MPH ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 3072 10271 3028 10305 3060 10334 3080 10316 TIME...MOT...LOC 2212Z 284DEG 26KT 3067 10312 HUFFMAN
Special weather statement, Jun 26, 5:16 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 516 PM CDT THU JUN 26 2014 TXZ074-080-081-262245- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA- 516 PM CDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 545 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER EAST CENTRAL PRESIDIO COUNTY AT 516 PM CDT...MOVING SOUTH AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS NEAR 50 MPH ARE POSSIBLE WITH THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. && LAT...LON 2994 10368 2997 10406 3025 10400 3023 10374 TIME...MOT...LOC 2216Z 359DEG 18KT 3011 10388 HUFFMAN
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:33 PM CDT | Special Weather Statement | MAF | Scurry | 42 min |
| Jun 25, 8:11 PM CDT | Special Weather Statement | MAF | Scurry | 49 min |
| Jun 25, 9:15 PM CDT | Special Weather Statement | MAF | Mitchell | 45 min |
| Jun 25, 9:58 PM CDT | Special Weather Statement | MAF | Mitchell | 62 min |
| Jun 26, 2:15 PM CDT | Red Flag Warning | MAF | 33 hr | |
| Jun 26, 2:46 PM CDT | Special Weather Statement | MAF | Jeff Davis | 29 min |
| Jun 26, 2:49 PM CDT | Special Weather Statement | MAF | Jeff Davis | 26 min |
| Jun 26, 3:15 PM CDT | Special Weather Statement | MAF | Jeff Davis | 45 min |
| Jun 26, 3:44 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Presidio | 3 hr |
| Jun 26, 3:53 PM CDT | Special Weather Statement | MAF | 37 min | |
| Jun 26, 4:05 PM CDT | Special Weather Statement | MAF | Loving | 25 min |
| Jun 26, 4:30 PM CDT | Special Weather Statement | MAF | 45 min | |
| Jun 26, 5:13 PM CDT | Special Weather Statement | MAF | Pecos | 32 min |
| Jun 26, 5:16 PM CDT | Special Weather Statement | MAF | Presidio | 29 min |
| Jun 26, 5:52 PM CDT | Special Weather Statement | MAF | Pecos | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.